Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2017, 8:14 PM CST for Cheatham County, Davidson County, Dickson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 8:14 PM CST (02:14 UTC)
- Expired
- Mar 9, 2017, 8:45 PM CST
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:40 PM CST | HAIL 1 | 6 Nnw Nashville, TN | TWITTER REPORT OF GREATER THAN 1 HAIL IN FONTANEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WUUS54 KOHX 100214
SVROHX
TNC021-037-043-100245-
/O.NEW.KOHX.SV.W.0025.170310T0214Z-170310T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
814 PM CST THU MAR 9 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Davidson County in Middle Tennessee...
East central Dickson County in Middle Tennessee...
Southeastern Cheatham County in Middle Tennessee...
* Until 845 PM CST
* At 814 PM CST, a severe thunderstorm was located near White Bluff,
or 11 miles southwest of Ashland City, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ashland City, Nashville, White Bluff, Belle Meade, Kingston
Springs, Pegram, Joelton, Beaman Park, Bells Bend and Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8687 3615 8668 3604 8720 3615 8728
3639 8691
TIME...MOT...LOC 0214Z 245DEG 46KT 3613 8716
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
999
WWUS54 KOHX 100230
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
830 PM CST THU MAR 9 2017
TNC043-100240-
/O.CAN.KOHX.SV.W.0025.000000T0000Z-170310T0245Z/
Dickson TN-
830 PM CST THU MAR 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DICKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CST for
Middle Tennessee.
LAT...LON 3637 8687 3615 8668 3613 8700 3625 8701
3639 8691
TIME...MOT...LOC 0230Z 245DEG 46KT 3622 8692
$$
TNC021-037-100245-
/O.CON.KOHX.SV.W.0025.000000T0000Z-170310T0245Z/
Davidson TN-Cheatham TN-
830 PM CST THU MAR 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHWESTERN DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES...
At 830 PM CST, a severe thunderstorm was located 7 miles southwest of
Joelton, or 8 miles northwest of Nashville, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ashland City, Nashville, Joelton, Whites Creek, Beaman Park and Bells
Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3637 8687 3615 8668 3613 8700 3625 8701
3639 8691
TIME...MOT...LOC 0230Z 245DEG 46KT 3622 8692
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:27 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 9, 6:27 PM CST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 627 PM CST Thu Mar 9 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A significant change in weather pattern is expected. An MCS is expected to move into the mid state region tonight. Grids adjusted accordingly to show greatest impacts between 03z-06Z, and this system should push out of the mid state quickly. Some strong to svr tstms possible, especially sw with this quick moving MCS, with damaging winds and large hail the main concern. Southwestern portions of the mid state region will be most prone. A strong cold front will eventually push thru mid state region tonight. This will set the stage for bringing in a significant CAA pattern to the mid state region Fri and into the weekend, as strong Canadian high pressure builds into the mid state region. Dry conditions are expected Fri into Fri night with temps now expected to be a few degrees below seasonal normal values. Otherwise, will just get to the point about the much anticipated potential snowfall event on Saturday night. Per national WPC guidance, went with a 12Z GFS/12Z EURO solution. Did a lot of coordination with surrounding offices also. This all lead to increasing the chance of accumulating snowfall across the mid state after midnight on Sat night, with greatest potential of accumulating snowfall across southern portions of the Cumberland Plateau Region. Does not look like precipitation that will move into the mid state region as Sat progresses will be of frozen form, i.e. looks like best chance of light rain will not occur until the afternoon hours. Expect a quick turn over to all snowfall after sunset though. There is still a great deal of uncertainty with this system, though, as is usually the case with any late season March type of snowfall event, but it now looks like all locations across the mid state will have the potential of an accumulating snowfall event Sat night. Thus, as of this time, in general, for locations along and east of Interstate 24 will experience snowfall accumulations of one to two inches, with locally higher amounts approaching three inches across the Cumberland Plateau Region. Other locations will experience between a half to around one inch of snowfall. Expecting all snowfall to end by the mid morning hrs on Sun. After this system, an unsettled wx pattern will continue Sun thru Thu of next week with a continuance of seasonally cool temps. && .AVIATION... 00Z TAF DISCUSSION. Showers and thunderstorms will move in from the west this evening. Winds will gust out of the south and southwest to nearly 20 knots or more as storms move through Middle Tennessee throughout the evening. Best chance for thunderstorms with heavy rainfall and strong winds will be around 03z to 07z for CKV and BNA and 04z to 08z for CSV. Cigs will also be in the 1000 to 2000 feet range through most of the overnight hours. Conditions will improve from west to east from 12z to 18z as winds shift to northwesterly and skies begin to clear. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........11
Hazardous weather outlook, Mar 9, 8:38 AM CST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 838 AM CST Thu Mar 9 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-101445- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 838 AM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered thunderstorms are expected tonight with the possibility for a few strong to severe thunderstorms. Large hail and localized damaging wind gusts will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A storm system will pass through Middle Tennessee this weekend with a good chance for snow late Saturday and Saturday night. Areas along and north of Interstate 40 may see around an inch of snow, with up to 2 inches along the Cumberland Plateau, and a dusting of snow south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down 13
In the hours before
Special weather statement, Mar 9, 7:31 PM CST, 43 minutes before
Special Weather Statement National Weather Service Nashville TN 731 PM CST THU MAR 9 2017 TNZ024-025-057-100200- Hickman TN-Dickson TN-Humphreys TN- 731 PM CST THU MAR 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON... SOUTHEASTERN HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES UNTIL 800 PM CST... At 731 PM CST, trained weather spotters reported a strong thunderstorm near Hurricane Mills, or 11 miles south of Waverly, moving northeast at 35 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... McEwen, Hurricane Mills, Pinewood and Bucksnort. LAT...LON 3585 8779 3595 8785 3617 8759 3592 8739 TIME...MOT...LOC 0131Z 240DEG 32KT 3593 8776 Whitehead
Special weather statement, Mar 9, 7:32 PM CST, 42 minutes before
Special Weather Statement National Weather Service Nashville TN 732 PM CST Thu Mar 9 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-100345- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 732 PM CST Thu Mar 9 2017 ...Severe thunderstorms possible tonight... A band of strong to possibly severe thunderstorms is expected to push across the mid-state later this evening and into the early overnight hours. The strongest storms are likely to affect the Clarksville area toward 10 pm and move rapidly south and east ...affecting the Nashville metro area around 11pm...Crossville between 12 and 1 am...then out of the mid-state shortly after. Damaging wind gusts are the main threat but large hail and isolated tornadoes are also possible.
Special weather statement, Mar 9, 7:43 PM CST, 31 minutes before
Special Weather Statement National Weather Service Nashville TN 743 PM CST THU MAR 9 2017 TNZ026-027-100215- Davidson TN-Cheatham TN- 743 PM CST THU MAR 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 815 PM CST... At 742 PM CST, Doppler radar was tracking a strong thunderstorm over Pegram, or 8 miles south of Ashland City, moving east at 35 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ashland City, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Berry Hill, Beaman Park, Bells Bend and Whites Creek. LAT...LON 3609 8713 3618 8715 3630 8683 3607 8676 TIME...MOT...LOC 0142Z 258DEG 31KT 3615 8707 Whitehead
Local storm report, Mar 9, 8:03 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 3 SW DICKSON 36.05N 87.42W
03/09/2017 E0.88 INCH DICKSON TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED.
&&
EVENT NUMBER OHX1700157
FBLocal storm report, Mar 9, 8:08 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CST THU MAR 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL BURNS 36.05N 87.31W
03/09/2017 E1.00 INCH DICKSON TN TWITTER
PICTURE OF 1INCH HAIL IN DICKSON COUNTY.
&&
EVENT NUMBER OHX1700158
FBSpecial weather statement, Mar 9, 8:12 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
812 PM CST THU MAR 9 2017
TNZ005-006-100300-
Stewart TN-Montgomery TN-
812 PM CST THU MAR 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND STEWART
COUNTIES UNTIL 900 PM CST...
At 811 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Dover, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Dover, Big Rock, Cumberland City, Land Between The
Lakes, Indian Mound, Palmyra, Cunningham and Woodlawn.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3667 8790 3666 8785 3663 8785 3664 8734
3640 8725 3637 8760 3637 8772 3635 8773
3634 8790 3635 8794 3635 8798 3651 8804
3656 8803 3665 8806
TIME...MOT...LOC 0211Z 239DEG 49KT 3658 8790
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:31 PM CST | Special Weather Statement | OHX | Humphreys | 29 min |
| Mar 9, 7:43 PM CST | Special Weather Statement | OHX | Cheatham | 32 min |
| Mar 9, 7:56 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 34 min |
| Mar 9, 8:12 PM CST | Special Weather Statement | OHX | Montgomery, Stewart | 48 min |
| Mar 9, 8:35 PM CST | Special Weather Statement | OHX | Davidson | 25 min |
| Mar 9, 8:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 18 min |
| Mar 9, 8:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Mar 9, 8:57 PM CST | Special Weather Statement | OHX | Sumner | 33 min |
| Mar 9, 8:59 PM CST | Special Weather Statement | OHX | Davidson | 46 min |
| Mar 9, 9:12 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 33 min |
| Mar 9, 9:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 19 min |
| Mar 9, 9:29 PM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 31 min |
| Mar 9, 9:34 PM CST | Special Weather Statement | OHX | Wilson | 26 min |
| Mar 9, 9:39 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 36 min |
| Mar 9, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 27 min |
| Mar 9, 9:54 PM CST | Special Weather Statement | OHX | Smith | 36 min |
| Mar 9, 10:03 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 29 min |
| Mar 9, 10:08 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 37 min |
| Mar 9, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 34 min |
| Mar 9, 10:16 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Robertson | 29 min |
| Mar 9, 10:18 PM CST | Tornado Warning | OHX | Humphreys, Perry | 27 min |
| Mar 9, 10:26 PM CST | Severe Thunderstorm Warning | OHX | Perry | 21 min |
| Mar 9, 10:29 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 17 min |
| Mar 9, 10:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 28 min |
| Mar 9, 10:37 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 23 min |
| Mar 9, 10:45 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 30 min |
| Mar 9, 10:50 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 25 min |
| Mar 9, 10:52 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 23 min |
| Mar 9, 11:03 PM CST | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 27 min |
| Mar 9, 11:04 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 26 min |
| Mar 9, 11:07 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 23 min |
| Mar 9, 11:11 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 34 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Mar 9, 11:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 29 min |
| Mar 9, 11:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson, Wilson | 27 min |
| Mar 9, 11:31 PM CST | Tornado Warning | OHX | Bedford, Marshall | 29 min |
| Mar 9, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 27 min |
| Mar 9, 11:35 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 25 min |
| Mar 9, 11:42 PM CST | Tornado Warning | OHX | Bedford, Coffee, Rutherford | 33 min |
| Mar 9, 11:44 PM CST | Tornado Warning | OHX | Bedford | 31 min |
| Mar 9, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 21 min |
| Mar 9, 11:56 PM CST | Tornado Warning | OHX | Coffee, Warren | 20 min |
| Mar 10, 12:00 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 30 min |
| Mar 10, 12:03 AM CST | Special Weather Statement | OHX | DeKalb, Warren | 42 min |
| Mar 10, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| Mar 10, 12:14 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Mar 10, 12:25 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, Warren, White | 24 min |
| Mar 10, 12:37 AM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 8 min |
| Mar 10, 12:41 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 34 min |
| Mar 10, 11:27 AM CST | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.